Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Noticed elevated FBS in glucometer, blood test done. Got hypertension during pregnancy, took steronate. Medicine cause?

Please i need your help .. I am a female 38 years .. I am not diabetic ...but I have a family history of diabetes ( my father) , and i had a high blood pressure since i had my third daughter through pregnancy, I had a post partuim hypertension after delivery.. But my blood pressure is controllable with small medication. I took steronate nor 5 mg for 15 days only 3 times a day ..and after i stopped it .. I recognize an elevated FBS with my father s glucometer .. Mid 90s then between 100 and 110 ..! I made it in the lab .. It was fasting: 100 .. P.p: 102 and hbac1: 5.7 question is : is this because of the medication (steronate nor) because it is steroids, even after I STOPPED it ..? And this would last forever?? I need your help please ...
Asked On : Mon, 15 Apr 2013
Answers:  3 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello dear hope you be fine
Steronate is steroid it mostly mask sympyoms of diabetis do not cause it
Next your fbs is a bit high but hba1c normal,,,i would recommend take three constant fbs after z12hours overnite fast,,,,get your oral glucose tolerance test done ,,,if al normal you need life style modification that is eat healthy take atleast one type of fruit in diet take fiber avoid lot of sweets ....have regular exercise ,,,get your sugar levels checked atleast twice a year,,,gapet your fundoscopy dine also atleast twice year
I hope my ans will be helpfull to you
Stay blessed
Answered: Thu, 18 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Steronate is unlikely to do this
Steroids can unmask an underlying tendency.

This is called High FBS (not very high) / HbA1c is normal.
Keep your weight down / go for life style changes / go for GTT next time...say 1 month

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 17 Apr 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Steroids can definitely result in precipitation and causing of diabetes but only if taken for a very long time.
Since you have taken it only for 15 days,it is unlikely to cause any damage to you.
Your blood sugar levels are normal at the moment.
Diabetes is said to occur if your fasting blood sugar level is above 126 and PP level is above 200.
Fasting levels between 100 and 126 and PP levels between 140 and 200 is called as pre diabetes.
Answered: Tue, 16 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor